MAUDE Adverse Event Report: Biosense Webster Inc THERMOCOOL SMARTTOUCH SF; Cardiac Ablation Percutaneous Catheter

Biosense Webster Inc THERMOCOOL SMARTTOUCH SF; Cardiac Ablation Percutaneous Catheter
Catalog Number D134805
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Heart Block (4444)
Date of Event 07/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a thermocool smarttouch sf catheter and experienced heart block and cardiac tamponade which required pericardiocentesis.During ablation to the slow pathway, transient atrioventricular (av) block occurred.After the patient left the room, cardiac tamponade was identified.Drainage was performed and 300ml was drained and the patient condition improved.No additional intervention was required for the av block, as av conduction recovered following pericardial drainage.The patient required extension of hospitalization.Physician¿s opinion regarding the cause of the av block and cardiac tamponade is they are not entirely sure, but it may have been related to edema or thermal injury affecting the av node.The ablation site was more than 20 mm away from the his bundle.Procedural activated clotting time was around 350 seconds.Transseptal puncture was not performed.About three to four radiofrequency ablations to slow pathway, outside the pulmonary veins, were performed.There was no evidence of steam pop.Correct catheter settings were selected on the generator.There were no issues with flow rate change at the start of ablation.There was no error message observed on biosense webster equipment during the procedure.Force visualization features used were graph, dashboard, vector and visitag.Parameters for stability used (range; time; fot; tag size)? --- range: 3mm, time: 3sec, fot: 25%3g, tag size: 2mm.Color option used prospectively was tag index.
 
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
Cardiac Ablation Percutaneous Catheter
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50444909
Report Number3013300026-2026-02786
Device Sequence Number18722071
Product Code LPB
UDI-Device Identifier10846835010183
UDI-Public10846835010183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134805
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexMale
Patient RaceAsian